New Jersey, 2020

High Wind in New Jersey, April 13, 2020

April 13, 2020 · NWS OKX · 6 events in 6 counties and zones

Deep low pressure passed to the west of the area resulting in high winds.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$560,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

Deep low pressure passed to the west of the area resulting in high winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Apr 13, 6:37 AM EST, 3 hours 23 minutes earlier.

Area forecast discussion, Apr 13, 6:37 AM EST, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service New York NY
737 AM EDT Mon Apr 13 2020

.SYNOPSIS...
Deepening low pressure will pass over the Great Lakes today. A cold
front will move across the area this evening. High pressure builds
into the region on Tuesday, while a low pressure system passes to
our south on Wednesday.  A series of weak upper disturbances cross
the area late in the week, while a stronger low pressure system may
approach the area on Saturday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
High impact storm today with gusty winds and heavy rainfall.

A deep surface low moves north of the Great Lakes region this
morning, lifting a warm front across our local region either
late this morning or very early this afternoon. Aloft, a
shortwave moves through late in the day as an upper low pivots
in southern Canada north of the Great Lakes Region.

Widespread rain along with embedded thunderstorms are expected
this morning, mainly from the overrunning with the warm front.
By afternoon, the warm front lifts north of the area and the
precipitation coverage decreases becoming more showery along
with the continued threat of thunder in the afternoon out ahead
of the cold front. The main threat with any thunderstorms will
be strong gusty winds. Also, with a high shear environment, an
isolated tornado can not be ruled out.

A strong LLJ is expected to move over portions of the area late
this morning and early this afternoon with max wind speeds
reaching 80+ kt just above the surface across portions of Long
Island. At the surface, expect wind gusts between 55-65 mph
(50-60 kt) as the jet passes over the region. A few locally
higher gusts to 70 mph can not be ruled out, especially in any
heavy rainfall or thunderstorms. As a result, the High Wind
Warning remains in effect for the NYC metro, much of NE NJ, Long
Island, the Lower Hudson Valley and Southern CT. Even sustained
winds could reach 40 mph (35 kt) which would warrant a warning,
especially south shore locations as winds advect in off the
water with little frictional effects. A Wind advisory remains up
for the NW zones where winds will not be as strong. The
strongest winds occur mid morning through mid afternoon, and
last a little longer out east.

Expect max temperatures in the 60s for much of the region. A
few locations may see temperatures touch 70 across portions of
NE NJ or the lower hudson valley late in the day.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
Winds early this evening become the SW, then west as the cold
front pushes across the region. Behind the front, any showers
end in the evening, and temperatures fall into the 40s overnight
as skies clear. Westerly flow slowly diminishes as the night
progresses.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
A broad longwave trough encompasses the east CONUS through much of
the period.  The strong upper low over the Canadian Maritimes
continues to move northeast on Tuesday, while a series of shortwaves
will rotate through the flow for the remainder of the period. A weak
shortwave approaches the area on Wednesday evening and quickly moves
through by Thursday morning. A second wave pushes through on Friday
while a stronger system takes shape over the Ohio Valley by Friday
evening.  This stronger system approaches the area by Saturday.

High pressure builds in behind the departing cold front on Tuesday.
Low pressure develops along the departing cold front to our
southwest on Wednesday. This quick-moving offshore system remains
south of our area on Wednesday. Given the track, we are on the
northern periphery of this system, and so am not expecting much in
the way of precipitation at this time.

High pressure builds in from the south for Thursday, and a weaker
clipper system moves north of the area on Friday. Global guidance is
pointing to a developing surface low over the the Central Plains
that moves northeast and deepens by Saturday afternoon. High
pressure builds back in by Sunday.

Temperatures will be normal to slightly below normal during the
period, and NBM was used as the main guidance source for this
forecast cycle.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
***HIGH IMPACT WIND EVENT TODAY***

Offshore high pressure intensifies while intensifying inland
low pressure moves up into the Great Lakes today. The pressure
difference between these two systems will generate very high
southerly winds and LLWS.

Surface winds will quickly increase this morning and into the
early afternoon, with sustained winds of 30-40 kt (possibly up
to 45 kt for KJFK) with gusts 50-55 kt for most sites after 13Z.
Gusts to 60 kt possible for KLGA/KJFK/KISP/KGON. Winds should
be at the lower end of that range for KEWR/KTEB/KHPN/KBDR, and
25-30G45kt at KSWF. Winds becoming SW 20-30G30-40kt at the NYC
metros towards evening push, dropping to 15-20G25-30kt by around
00Z. Winds shift to the W after 03Z tonight, with gusts ending
after 09Z.

LLWS will increase to 70-80 kt at 2000 ft after 12Z and
continue into the mid to late afternoon.

Conditions have become MVFR/IFR in rain. Moderate to locally
heavy rain is expected for the morning push, continuing into
afternoon. Possible thunder mid morning through late afternoon.
Conds improving to MVFR during eve push, and VFR after 00z.

...NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component fcsts,
can be found at: http://weather.gov/zny/n90

KJFK TAF Comments: Amendments likely for ceilings, visibility,
and wind speed.

The afternoon KJFK haze potential forecast is YELLOW, which
implies slant range visibility 4-6SM outside of cloud.

KLGA TAF Comments: Amendments likely for ceilings, visibility,
and wind speed.

The afternoon KLGA haze potential forecast is YELLOW, which
implies slant range visibility 4-6SM outside of cloud.

EWR TAF Comments: Amendments likely for ceilings, visibility,
and wind speed.

The afternoon KEWR haze potential forecast is YELLOW, which
implies slant range visibility 4-6SM outside of cloud.

KTEB TAF Comments: Amendments likely for ceilings, visibility,
and wind speed.

KHPN TAF Comments: Amendments likely for ceilings, visibility,
and wind speed.

KISP TAF Comments: Amendments likely for ceilings, visibility,
and wind speed.

.OUTLOOK FOR 12Z TUESDAY THROUGH FRIDAY...
.Tuesday...VFR.
.Tuesday night and Wednesday...MVFR possible in showers.
.Thursday...Mainly VFR. W winds G15-20kt afternoon.
.Friday...Mainly VFR.

&&

.MARINE...
A complex frontal system approaches today, with a cold front moving
through the waters tonight. A strengthening low pressure system will
track over the Great Lakes region today. The pressure gradient
between this low and the high pressure offshore will allow southerly
winds to increase this morning. A Storm Warning is in effect on all
waters today as wind gusts of 50 to 55 kt are expected, with
occasional gusts to 60 kt or possibly higher in thunderstorms. Winds
quickly diminish from west to east tonight, coming down below SCA
criteria after midnight across all waters. Thereafter, winds will
remain below SCA criteria.

Waves build on the ocean waters will build to 12 to as high as 20 ft
across the far eastern ocean zone by mid to late afternoon. 4 to 8
ft are expected across much of the sound, with waves as high as 12
ft across the extreme eastern sound. For the harbor, waves of 4 to 8
ft are forecast. All other waters will see 2 to 4 ft waves, with
isolated 5 ft waves possible. Waves diminish tonight, with the ocean
waters hanging on to 5+ ft waves through Tuesday.

&&

.HYDROLOGY...
Rainfall amounts will generally range between one to two inches
today. Locally higher amounts are possible, especially across NE NJ
and into the Lower Hudson Valley and southern CT where terrain may
enhance any rainfall in those areas. At this time, feel more
urban/poor drainage flooding is likely.

There are no hydrologic concerns for the area Tuesday through
Sunday.

&&

.TIDES/COASTAL FLOODING...
Minor to locally moderate coastal flood/shoreline impacts are
expected with this afternoons high tide for S CT, South shore of LI,
southern Queens, southern Brooklyn, and twin forks of LI with
combination of water levels touching or slightly exceeding minor
flood thresholds, and high surf of 13-17 ft on the Atlantic ocean
beachfront and 4-6 ft on Coastal CT shoreline. Elsewhere generally
localized minor coastal flood impacts.

Forecast is heavily based towards 95 percentile of NYHOPS/SNAP-
EX model spread and ESTOFS guidance, due to anomalously strong
wind forcing.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) is undergoing
its final stages of testing, and is operating at full power.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...High Wind Warning until 8 PM EDT this evening for CTZ008-012.
     High Wind Warning until 6 PM EDT this evening for CTZ005>007-
     009>011.
     Coastal Flood Advisory from 1 PM this afternoon to 6 PM EDT
     this evening for CTZ009>012.
NY...High Wind Warning until 8 PM EDT this evening for NYZ079-081.
     Coastal Flood Advisory from noon today to 6 PM EDT this
     evening for NYZ075-079>081-178-179.
     Wind Advisory until 6 PM EDT this evening for NYZ067-068.
     High Wind Warning until 6 PM EDT this evening for NYZ069>075-
     078-080-176>179.
NJ...Wind Advisory until 6 PM EDT this evening for NJZ002.
     High Wind Warning until 6 PM EDT this evening for NJZ004-006-
     103>108.
MARINE...Storm Warning until 6 PM EDT this evening for ANZ335-338-345-
     355.
     Storm Warning until 8 PM EDT this evening for ANZ330-340-350-
     353.

&&

SYNOPSIS...BC/DBR
NEAR TERM...BC
SHORT TERM...BC
LONG TERM...DBR
AVIATION...JP
MARINE...JP/DBR
HYDROLOGY...BC/DBR
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Apr 13, 2:39 AM EST, 7 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
339 AM EDT Mon Apr 13 2020

CTZ005>007-NJZ004-006-103>108-NYZ069>074-078-176-177-140745-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northwestern Suffolk-Northern Queens-
Northern Nassau-
339 AM EDT Mon Apr 13 2020

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ002-NYZ067-068-140745-
Western Passaic-Orange-Putnam-
339 AM EDT Mon Apr 13 2020

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ009>011-140745-
Southern Fairfield-Southern New Haven-Southern Middlesex-
339 AM EDT Mon Apr 13 2020

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
EDT THIS EVENING...

This Hazardous Weather Outlook is for southern Connecticut.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ008-140745-
Northern New London-
339 AM EDT Mon Apr 13 2020

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southern Connecticut.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ075-080-178-179-140745-
Kings (Brooklyn)-Southwestern Suffolk-Southern Queens-
Southern Nassau-
339 AM EDT Mon Apr 13 2020

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ335-338-345-355-140745-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
339 AM EDT Mon Apr 13 2020

...STORM WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-340-350-353-140745-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
339 AM EDT Mon Apr 13 2020

...STORM WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ079-081-140745-
Northeastern Suffolk-Southeastern Suffolk-
339 AM EDT Mon Apr 13 2020

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ012-140745-
Southern New London-
339 AM EDT Mon Apr 13 2020

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
EDT THIS EVENING...

This Hazardous Weather Outlook is for southern Connecticut.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Apr 13, 9:55 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1055 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     NON-TSTM WND DMG EAST MEADOW             40.72N  73.56W
04/13/2020                   NASSAU             NY   SOCIAL MEDIA

            LARGE TREE BRANCH DOWN

&&

MW
Local storm report, Apr 13, 10:00 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1100 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     NON-TSTM WND DMG 1 NNW ROE PARK          41.32N  73.89W
04/13/2020                   WESTCHESTER        NY   SOCIAL MEDIA

            LARGE TREE DOWN ACROSS ALPINE DR. POWER OUT.

&&

MW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 high wind. Local standard time, as filed.

High Wind, Eastern Bergen

When
April 13, 10:00 AM EST to 7:00 PM EST
Where
Eastern Bergen forecast zone
Measured
52 kt (60 mph) estimated gust
Property damage
$300,000
Reported by
Emergency Manager
Coordinates
40.960, -74.074 (the zone’s center; the record gives no point)

Emergency managers reported a tree down onto a house in Cresskill. One minor injury was reported as the tree damaged the bedroom. Time estimated late morning between 10am and noon. At 1023 am, there was a report of downed wires through social media in the town of Fort Lee. The wires closed all lanes on US1 and US9 at Bergen Blvd. At 1112 am, there was another report on social media of a downed tree on Interstate 80 east of exit 67. This was in the town of Bogota. Around 1129 am, the broadcast media reported a large tree down on a home and vehicle in Teaneck. At 621 pm, a trained spotter reported a few trees and branches down as well as some power lines in the town of Westwood.

High Wind, Western Essex

When
April 13, 11:00 AM EST to 1:00 PM EST
Where
Western Essex forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
40.787, -74.247 (the zone’s center; the record gives no point)

Large tree branches were knocked down in the town of Cedar Grove at 1120 am. This report was through social media accounts.

High Wind, Western Bergen

When
April 13, 11:00 AM EST to 3:00 PM EST
Where
Western Bergen forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
40.960, -74.074 (the zone’s center; the record gives no point)

At 1126 am, an emergency manager reported multiple trees down on cars and houses in Montvale. Power lines were also reported down in multiple locations. At 148 pm, social media reported wires down on Forest Avenue at Justin Court in the town of Paramus.

High Wind, Eastern Passaic

When
April 13, 12:00 PM EST to 2:00 PM EST
Where
Eastern Passaic forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
41.034, -74.300 (the zone’s center; the record gives no point)

Law enforcement reported a tree down at 144 pm, which brought down wires on Central Avenue in the town of Hawthorne.

High Wind, Eastern Union

When
April 13, 1:00 PM EST to 3:00 PM EST
Where
Eastern Union forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
40.660, -74.309 (the zone’s center; the record gives no point)

Law enforcement reported wires down on Westminister Avenue blocking the road at 2 pm in the town of Hillside.

High Wind, Hudson

When
April 13, 2:00 PM EST to 4:00 PM EST
Where
Hudson forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
40.731, -74.076 (the zone’s center; the record gives no point)

At 314 pm, law enforcement reported a tree down on 33rd Street, blocking the road in Union City.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2020Every state in 2020This day in weather historyWarnings in New Jersey, April 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 877909, 877912, 877914, 877915, 877918, 877917.